Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 266, NWS Jackson, MS

June 17, 20164 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 17, 2016, 4:46 PM CDT for 4 counties in Mississippi. It was in force for 74 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2016, 4:46 PM CDT (21:46 UTC)
Expired
Jun 17, 2016, 6:00 PM CDT
In force
74 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Attala County, MS, Carroll County, MS, Holmes County, MS, Leflore County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 4:47 PM CDTTSTM WND DMG2 E Black Hawk, MSTREE DOWN ALONG HWY 430
Jun 17, 5:27 PM CDTTSTM WND DMGGoodman, MSTREE DOWN ON HWY 14
Jun 17, 5:32 PM CDTHAIL 1Cruger, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 12:37 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1781 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1781 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1083 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

875 
WUUS54 KJAN 172146
SVRJAN
MSC007-015-051-083-172300-
/O.NEW.KJAN.SV.W.0266.160617T2146Z-160617T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT FRI JUN 17 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ATTALA COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  SOUTHEASTERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  HOLMES COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 600 PM CDT

* AT 446 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR EMORY TO 6 MILES SOUTHWEST OF VAIDEN TO NEAR
  HESTERVILLE...MOVING SOUTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HESTERVILLE AROUND 500 PM CDT. 
  POSSUMNECK AROUND 505 PM CDT. 
  KOSCIUSKO AROUND 510 PM CDT. 
  MCADAMS AROUND 515 PM CDT. 
  ZAMA AND SMYRNA AROUND 525 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CRUGER...SALLIS...ETHEL AND WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3330 8968 3314 8932 3293 8932 3293 8973
      3288 8973 3288 8996 3300 9031 3351 9032
      3352 8998
TIME...MOT...LOC 2146Z 309DEG 46KT 3332 8992 3328 8984 3316 8962 

HAIL...1.00IN
WIND...60MPH
 
$$

19
3 follow-up statements
878 
WWUS54 KJAN 172220
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
520 PM CDT FRI JUN 17 2016

MSC007-015-051-083-172300-
/O.CON.KJAN.SV.W.0266.000000T0000Z-160617T2300Z/
ATTALA MS-CARROLL MS-LEFLORE MS-HOLMES MS-
520 PM CDT FRI JUN 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR ATTALA...SOUTHWESTERN CARROLL...SOUTHEASTERN LEFLORE AND HOLMES
COUNTIES...

AT 520 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SIDON TO MCMILLAN TO NEAR NEWPORT...MOVING
SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  BOWLING GREEN AROUND 525 PM CDT. 
  FRANKLIN AND MCADAMS AROUND 530 PM CDT. 
  NEWPORT AROUND 535 PM CDT. 
  DURANT AROUND 540 PM CDT. 
  TCHULA AROUND 555 PM CDT. 
  GOODMAN AROUND 600 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CRUGER...SALLIS...ETHEL AND WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3324 8972 3307 8932 3293 8932 3293 8973
      3288 8973 3288 8996 3300 9031 3343 9032
      3348 9005
TIME...MOT...LOC 2220Z 325DEG 13KT 3334 9020 3310 8997 3300 8979 

HAIL...1.00IN
WIND...60MPH
 
$$

19
090 
WWUS54 KJAN 172231
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
531 PM CDT FRI JUN 17 2016

MSC015-083-172241-
/O.CAN.KJAN.SV.W.0266.000000T0000Z-160617T2300Z/
CARROLL MS-LEFLORE MS-
531 PM CDT FRI JUN 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CARROLL AND
SOUTHEASTERN LEFLORE COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTH CENTRAL MISSISSIPPI.

LAT...LON 3327 8996 3320 8973 3307 8950 3293 8950
      3293 8973 3288 8973 3288 8996 3300 9031
      3332 9032 3331 9029 3335 9028 3337 9032
TIME...MOT...LOC 2231Z 314DEG 23KT 3333 9021 3303 8996 3299 8980 

$$

MSC007-051-172300-
/O.CON.KJAN.SV.W.0266.000000T0000Z-160617T2300Z/
ATTALA MS-HOLMES MS-
531 PM CDT FRI JUN 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR WESTERN ATTALA AND HOLMES COUNTIES...

AT 531 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SIDON TO NEAR FRANKLIN TO NEAR NEWPORT...MOVING
SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  DURANT AND FRANKLIN AROUND 535 PM CDT. 
  GOODMAN...NEWPORT AND MCADAMS AROUND 540 PM CDT. 
  TCHULA AND PICKENS AROUND 545 PM CDT. 
  LEXINGTON AROUND 600 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
SALLIS...CRUGER AND WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3327 8996 3320 8973 3307 8950 3293 8950
      3293 8973 3288 8973 3288 8996 3300 9031
      3332 9032 3331 9029 3335 9028 3337 9032
TIME...MOT...LOC 2231Z 314DEG 23KT 3333 9021 3303 8996 3299 8980 

HAIL...1.00IN
WIND...60MPH
 
$$

19
323 
WWUS54 KJAN 172249
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
549 PM CDT FRI JUN 17 2016

MSC007-172259-
/O.CAN.KJAN.SV.W.0266.000000T0000Z-160617T2300Z/
ATTALA MS-
549 PM CDT FRI JUN 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ATTALA COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE
WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTH CENTRAL MISSISSIPPI.

LAT...LON 3321 8975 3319 8978 3313 8980 3311 8982
      3307 8982 3306 8984 3304 8984 3300 8988
      3293 8990 3290 8994 3288 8997 3300 9031
      3331 9032 3332 9032 3331 9029 3335 9028
      3336 9030
TIME...MOT...LOC 2249Z 337DEG 24KT 3327 9017 3297 8996 

$$

MSC051-172300-
/O.CON.KJAN.SV.W.0266.000000T0000Z-160617T2300Z/
HOLMES MS-
549 PM CDT FRI JUN 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR HOLMES COUNTY...

AT 549 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF TCHULA TO NEAR GOODMAN...MOVING
SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  FRANKLIN AND GOODMAN AROUND 555 PM CDT. 
  LEXINGTON AND PICKENS AROUND 600 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE CRUGER
AND WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3321 8975 3319 8978 3313 8980 3311 8982
      3307 8982 3306 8984 3304 8984 3300 8988
      3293 8990 3290 8994 3288 8997 3300 9031
      3331 9032 3332 9032 3331 9029 3335 9028
      3336 9030
TIME...MOT...LOC 2249Z 337DEG 24KT 3327 9017 3297 8996 

HAIL...1.00IN
WIND...60MPH
 
$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 4:46 PM CDT, 0 minutes earlier.

Area forecast discussion, Jun 17, 4:46 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
446 PM CDT FRI JUN 17 2016

...SEVERE STORMS WILL CONTINUE FOR THIS AFTERNOON INTO THIS EVENING
AS WELL AS OPPRESSIVE HEAT WANES TOWARD THE EVENING...

Latest satellite imagery showed the severe cold top complex of
storms moving south in the ArkLaMiss. It was immersed in a very
unstable airmass. On the surface the back door front was making its
way toward my northern counties. Temps across the ArkLaTex were from
the rain cooled lower 80s to the middle 90s. We have been receiving
reports of trees down in some of our warned counties. Hi res models
continue to show the complex moving rapidly through the region and
will exit by early evening via severe thunderstorm watch. The
primary risks will continue to be gusty winds to 70 mph and quarter
sized hail.

For tonight expect the complex to exit the cwa by early evening.
However rain chances will continue through the night as the front
passes through the region through early Saturday. As we push through
the weekend rain chances will continue as a series of weak
disturbances cross the region in the wake of the front to the south.
Meanwhile mid-upper ridging will be building over the region from a
600 dkm high from the plains. Highs will be slightly cooler over the
weekend with highs mainly in the lower 90s Saturday as well as
middle 80s to around 90 Sunday. With slightly lower dewpoints heat
indices will stay below 100 through the weekend./17/

.LONG TERM...Monday through Thursday...The extended portion of the
forecast will be characterized by more seasonable temperatures, with
a couple shots of slightly drier air possible.

Mid level heights will increase as mid level drying continues Monday
into Tuesday, resulting in a continued decrease in rain chances.
This will allow temps to begin to tick back upward through the low
90s to possibly mid 90s in a few spots. By Wednesday into Thursday
we could see a reprise of what we are seeing at the end of this
week. Another shortwave is forecast to round the eastern perimeter
of the mid/upper trough on the nose of an upper jet max extending
from the lower Appalachians back into the Canadian Prairies. This
will likely nudge another backdoor cold front into the region,
bringing increased rain chances over the middle portion of the week.
This could also result in a similar influx of drier air over much of
the area by the end of the week. /DL/17/

&&

.AVIATION...VFR conditions will prevail for much of the TAF period.
The focus for restricted conditions will be on the timing of storms.
These should be moving SSE quickly and the duration of restrictions
should be small. However, gusty winds to 40kts or higher will be
possible. Outside of storms, VFR conditions are expected. There may
be some small window of MVFR vis conditions in the 10-13z
timeframe for locations that see more rain. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       74  92  72  88 /  32  27  19  23
Meridian      73  94  72  90 /  33  31  21  11
Vicksburg     74  92  73  89 /  35  25  17  31
Hattiesburg   75  91  73  87 /  34  43  33  36
Natchez       74  91  73  86 /  30  33  27  46
Greenville    74  92  74  89 /  26  15   6  14
Greenwood     72  92  73  89 /  21  15   7  10

&&

.JAN Watches/Warnings/Advisories...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025>066-
     072>074.

LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
     023>026.

AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.

&&

17/CME/BB/DL
Hazardous weather outlook, Jun 17, 11:10 AM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1110 AM CDT FRI JUN 17 2016

ARZ074-LAZ007>009-015-016-023>026-MSZ053-059>062-181615-
ASHLEY-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-
1110 AM CDT FRI JUN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...SOUTH CENTRAL MISSISSIPPI...AND
SOUTHWEST MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...REMAINDER OF TODAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...REMAINDER OF TODAY

HOT AND HUMID CONDITIONS WILL CONTINUE TODAY WITH HEAT INDICES
PEAKING BETWEEN 105 AND 110 DEGREES FROM MIDDAY THROUGH AFTERNOON. A
HEAT ADVISORY REMAINS IN EFFECT.

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON INTO
EARLY EVENING. DAMAGING WINDS ARE THE PRIMARY THREAT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST
OF TODAY.

ARZ075-MSZ018-019-025>052-054>058-063>066-072>074-181615-
CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
1110 AM CDT FRI JUN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST
MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...SOUTHEAST MISSISSIPPI...
AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...REMAINDER OF TODAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...REMAINDER OF TODAY

SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO PORTIONS OF
THIS EVENING. STORMS WILL MOVE SOUTH SOUTHEAST OUT OF NORTHERN
MISSISSIPPI. DAMAGING WINDS UP TO 70 MPH AND QUARTER SIZED HAIL ARE
THE PRIMARY THREAT.

HOT AND HUMID CONDITIONS WILL CONTINUE TODAY WITH HEAT INDICES
PEAKING BETWEEN 105 AND 110 DEGREES FROM MIDDAY THROUGH AFTERNOON. A
HEAT ADVISORY REMAINS IN EFFECT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST
OF TODAY.

CME

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Jun 17, 4:29 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
429 PM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     TSTM WND DMG     4 E PHILADELPHIA        32.77N 89.04W
06/17/2016                   NESHOBA            MS   EMERGENCY MNGR

            REPORTS OF TREES AND POWERLINES DOWN IN THE EASTERN SIDE
            OF THE COUNTY ALONG HIGHWAY 16 E.

&&

DCOX
Local storm report, Jun 17, 4:30 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     6 N MERIDIAN            32.47N 88.71W
06/17/2016                   LAUDERDALE         MS   EMERGENCY MNGR

            TREE DOWN ON HWY 493 IN THE BAILEY COMMUNITY

&&

CME
Local storm report, Jun 17, 4:31 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     COLLINSVILLE            32.49N 88.84W
06/17/2016                   LAUDERDALE         MS   EMERGENCY MNGR

            TREES DOWN ACROSS ROADS AROUND COLLINSVILLE.

&&

CME
Local storm report, Jun 17, 4:37 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     TSTM WND DMG     2 NE SCOOBA             32.85N 88.45W
06/17/2016                   KEMPER             MS   LAW ENFORCEMENT

            A COUPLE TREES DOWN ALONG BINNSVILLE RD

&&

CME
Local storm report, Jun 17, 4:39 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
439 PM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     5 NE LOUISVILLE         33.18N 89.01W
06/17/2016                   WINSTON            MS   EMERGENCY MNGR

            TREE FELL ON A CAR ON NORTH COLUMBUS AVENUE NEAR
            EVERGREEN CHURCH ROAD. NO INJURIES REPORTED. SEVERAL
            POWER OUTAGES ARE ALSO ONGOING ACROSS THE CITY AS WELL.

&&

DCOX
Local storm report, Jun 17, 4:40 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TSTM WND DMG     2 N PEARL RIVER         32.82N 89.24W
06/17/2016                   NESHOBA            MS   EMERGENCY MNGR

            POWER LINES DOWN ON THE RESERVATION NORTH OF HWY 16

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 1:08 PM CDTSpecial Weather StatementJANLowndes37 min
Jun 17, 1:26 PM CDTSevere Thunderstorm WarningJANClay, Lowndes64 min
Jun 17, 1:35 PM CDTSpecial Weather StatementJANGrenada25 min
Jun 17, 1:53 PM CDTSevere Thunderstorm WarningJANClay, Webster52 min
Jun 17, 2:01 PM CDTSpecial Weather StatementJANGrenada29 min
Jun 17, 2:26 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha54 min
Jun 17, 2:46 PM CDTSevere Thunderstorm WarningJANCarroll, Choctaw, Grenada, Montgomery, Webster59 min
Jun 17, 2:48 PM CDTSevere Thunderstorm WarningJANNoxubee72 min
Jun 17, 2:56 PM CDTSevere Thunderstorm WarningJANChoctaw, Winston64 min
Jun 17, 3:00 PM CDTSpecial Weather StatementJANLeflore30 min
Jun 17, 3:28 PM CDTSevere Thunderstorm WarningJANKemper47 min
Jun 17, 3:43 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Holmes, Montgomery, Winston62 min
Jun 17, 3:54 PM CDTSpecial Weather StatementJANLeflore51 min
Jun 17, 4:01 PM CDTSevere Thunderstorm WarningJANLeflore59 min
Jun 17, 4:07 PM CDTSpecial Weather StatementJANLauderdale53 min
Jun 17, 4:13 PM CDTSevere Thunderstorm WarningJANLauderdale47 min
Jun 17, 4:27 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott78 min
Jun 17, 4:38 PM CDTSevere Thunderstorm WarningJANClarke, Jasper82 min
Jun 17, 5:09 PM CDTSpecial Weather StatementJANMadison, Rankin, Smith51 min
Jun 17, 5:18 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower72 min
Jun 17, 5:26 PM CDTSevere Thunderstorm WarningJANScott, Smith49 min
Jun 17, 5:30 PM CDTSevere Thunderstorm WarningJANJones60 min
Jun 17, 6:05 PM CDTSpecial Weather StatementJANHinds, Rankin, Simpson, Yazoo55 min
Jun 17, 6:06 PM CDTSevere Thunderstorm WarningJANLeflore54 min
Jun 17, 6:12 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Lamar63 min
Jun 17, 6:15 PM CDTSevere Thunderstorm WarningJANMadison, Rankin45 min
Jun 17, 6:17 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore73 min
Jun 17, 6:31 PM CDTSevere Thunderstorm WarningJANBolivar, Humphreys, Sunflower, Washington74 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.